MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that picc line split along side of line causing 2 of the 3 lumen to malfunction and spray liquid out the side.Line was secured with secure-a-cath during placement and split occurred inside this area of line.No patient harm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be related to use of the device alongside a compression style device.One 5 fr t/l powerpicc catheter was returned for evaluation.An initial visual observation revealed blood residues along the device.A split was observed along the catheter shaft between the 0 cm and 1 cm depth markers.A second split was observed from between the 0 cm and 1 cm depth markers to the 2 cm depth marker.The splits were observed to be opposite each other.A functional test of attempting to infuse water into each of the three lumens using a 12 ml syringe revealed the gray and red lumens leaked while the white lumen was patent to infusion.A functional test of attempting to infuse water distal of each of the two splits using a 12 ml syringe and a proximal groshong connector piece revealed the gray lumen and the red lumen to be occluded with blood residues.A microscopic observation revealed the smaller split observed between the 0 cm and 1 cm depth marker to have more of an ¿s¿ shape, and its fracture surface appeared granular with sharp fracture edges.The larger split from between the 0 cm and 2 cm depth markers was observed to have more of a ¿c¿ shaped curve with a granular fracture surface and sharp fracture edges.Microscopic observations of each split revealed characteristics of damage caused by the use of a compression-style securement device such as a secur-a-cath device.The ifu states ¿warning: the potential of developing a crimp/fold/crease in the catheter that progresses to leak and catheter burst may increase with the use of securement systems which compress the catheter tubing, specifically in the taper region of the catheter.¿ this complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23842496
Report Number3006260740-2025-09828
Device Sequence Number9835311
Product Code LJS
UDI-Device Identifier00801741085710
UDI-Public(01)00801741085710(11)240906(17)260131(10)REJU3499
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number1385118Q
Device Lot NumberREJU3499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown